Suggest treatment for migraine, subdureal hematoma on both sides of brain

default
Posted on Fri, 12 Jun 2015 in Brain and Spine
Question: In November of 2013, I had a slow bleed causing a subdureal hematoma on both sides of the brain (5mm and 7mm). I was able to reduce it with steriods. Since I have had a problem picking out a word now and then. On April 1 of this year, I was in a car accident and recieved a Left transverse fracture of my L1. I am having a terrible migraine for a week, memory issues, bad nausea, diarreha, and now my ribs feel tigh and I feel like I cant breath, I have terrible lower back pain, and my right thigh is numb.......suggestions?
doctor
Answered by Dr. Olsi Taka 49 minutes later
Brief Answer:
Read below

Detailed Answer:
I read your question carefully and I am sorry about the symptoms you are feeling.

You seem to be have already tried options like antiinflammatory drugs and opioids without success, which makes yours a difficult case to treat.
The symptoms that you mention do not seem all related to one another, do not correspond to one single system/area involvement so I believe that some of them are at least partially due to anxiety like the feeling of not being able to breath.
Also if the pain onset was sudden on this last week, I wonder whether you got some type of imaging in the ER, because considering your history I think at least a lumbar xray or even better a spinal MRI are advised as well as head CT.

Anyway regarding the pain management, since the dosage of relafen is already high enough, the remaining medication options are either the addition of an anti-depressant like amitriptylin, duloxetin (not used for their antidepressive effect, but because they modulate chronic pain structures, are commonly used for that purpose) or an anticonvulsant like gabapentin or pregabalin (again for pain modulation effect not anticonvulsive one).

I remain at your disposal for other questions.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Olsi Taka

Neurologist

Practicing since :2004

Answered : 3650 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication

Recent questions on  Back pain

doctor1 MD

Hi doctor,I have pain when I touch my tibia and chronic back pain.I am diagnosed with vit.d deficiency.earlier it was 25 Bg Ol and now after taking...

doctor1 MD

Dr, I have been suffering from Neck pain and pain in the elbow for last 2 years. The neck pain stated about 4 years back on the right side. after...

doctor1 MD

My daughter is 17 years old and 29 weeks pregnant. her blood type (can not remember what it is) required her to get a winrho shot this afternoon....

doctor1 MD

I removed a lost tampon this morning after removing one I knew was there. I have had extreme off and on bouts of abdominal and lower back pain...

doctor1 MD

I get a lower back pain which is excrucitating right after my cycle ends.its remians for 4-5 days. And have to take painkillers.Its very...

doctor1 MD

very small amount of brownish discharge after wiping, I finished my period just under 2 weeks ago, although I can't be precise. any reason for this?

doctor1 MD

I am 77 and take heart disease medications. I have lower back pain , am fatigued and joint pain. Suggestions?

Get personalised answers from verified doctor in minutes across 80+ specialties

134 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2